Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 6, 2008, 2:55 PM CDT for 4 counties in Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 6, 2008, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:04 PM CDT | TSTM WND GST 0 | 1 W Lannon, WI | TREES DOWN AT INTERSECTION OF TOWN LINE AND GOOD HOPE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:05 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 061956
SVRMKX
WIC079-089-131-133-062030-
/O.NEW.KMKX.SV.W.0032.080606T1955Z-080606T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
SOUTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
NORTHEASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 330 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PEWAUKEE...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUTLER AND MILWAUKEE TIMMERMAN AIRPORT BY 300 PM CDT...
BROWN DEER...MEQUON...THIENSVILLE AND RIVER HILLS BY 305 PM CDT...
BAYSIDE...FOX POINT AND CEDARBURG BY 310 PM CDT...
6 MILES SOUTHEAST OF GRAFTON BY 315 PM CDT...
THIS STORM IS ALSO SHOWING SIGNS OF ROTATION. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. BE PREPARED TO TAKE QUICK
ACTION IF A TORNADO WARNING IS ISSUED.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE RELAY THAT INFORMATION TO 911.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4348 8779 4334 8786 4328 8788 4323 8788
4319 8785 4310 8787 4294 8824 4311 8836
4323 8827 4332 8815
TIME...MOT...LOC 1955Z 233DEG 48KT 4311 8814
$$
BORGHOFF2 follow-up statements
000
WWUS53 KMKX 062008
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT FRI JUN 6 2008
WIC131-133-062018-
/O.CAN.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
WASHINGTON WI-WAUKESHA WI-
308 PM CDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAUKESHA AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
THE STORM HAS MOVED EAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4334 8786 4328 8788 4319 8788 4315 8788
4309 8804 4310 8807 4331 8806 4348 8779
TIME...MOT...LOC 2008Z 229DEG 50KT 4320 8797
$$
WIC079-089-062030-
/O.CON.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
OZAUKEE WI-MILWAUKEE WI-
308 PM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN MILWAUKEE AND SOUTHERN OZAUKEE COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BROWN DEER...MOVING NORTHEAST AT 58 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 315 PM CDT...
6 MILES SOUTHEAST OF PORT WASHINGTON...6 MILES SOUTHEAST OF PORT
WASHINGTON (GLERL)...6 MILES SOUTHEAST OF PORT WASHINGTON GLERL
SITE AND 8 MILES SOUTHEAST OF SAUKVILLE BY 320 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4334 8786 4328 8788 4319 8788 4315 8788
4309 8804 4310 8807 4331 8806 4348 8779
TIME...MOT...LOC 2008Z 229DEG 50KT 4320 8797
$$
CRAVEN000
WWUS53 KMKX 062023
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT FRI JUN 6 2008
WIC079-062033-
/O.CAN.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
MILWAUKEE WI-
323 PM CDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MILWAUKEE COUNTY
IS CANCELLED...
THE STORM HAS MOVED OFFSHORE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8788 4322 8789 4325 8796 4329 8796
4333 8788 4332 8787
TIME...MOT...LOC 2023Z 229DEG 50KT 4333 8775
$$
WIC089-062030-
/O.EXP.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
OZAUKEE WI-
323 PM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 PM CDT FOR SOUTH
CENTRAL OZAUKEE COUNTY...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER OZAUKEE COUNTY...OR 7 MILES SOUTH OF PORT WASHINGTON...
MOVING NORTHEAST AT 57 MPH.
THE STORM WILL MOVE OFFSHORE SHORTLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8788 4322 8789 4325 8796 4329 8796
4333 8788 4332 8787
TIME...MOT...LOC 2023Z 229DEG 50KT 4333 8775
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:18 AM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 4:18 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 418 AM CDT FRI JUN 6 2008 FORECAST FOCUS ON SEVERE WEATHER POTENTIAL TODAY THROUGH SUNDAY. LATEST WATER VAPOR IMAGERY INDICATED A POTENT UPPER LOW OVER EASTERN SOUTH DAKOTA. ASSOCIATED ELONGATED VORTICITY MAXIMUM COMBINING WITH PRE FRONTAL TROUGH...STRONG WIND SHEAR AND MAINLY ELEVATED INSTABILITY TO PRODUCE A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM FAR WESTERN WISCONSIN SOUTH TO EASTERN IOWA INTO CENTRAL MISSOURI. SURFACE WARM FRONT TRYING TO MOVE NORTHWARD OUT OF THE NORTHEAST FORECAST AREA...WHERE FOG WAS OCCURRING IN STABLE AND MOIST AIRMASS. .SHORT TERM...TODAY THROUGH SUNDAY... LINE OF LINEAR CONVECTION APPROACHING THE WESTERN COUNTIES OF THE FORECAST AREA APPEARS TO BE SLOWLY WEAKENING. STRONGEST STORMS STILL PRODUCING WIND GUSTS TO AROUND 50 MPH IN SPOTS...BUT CONVECTION IS RUNNING INTO A MORE STABLE AND CAPPED AIRMASS OVER SOUTHERN WISCONSIN...WITH 700MB TEMPERATURES AROUND +12 DEGREES CELSIUS. LOCAL HIGH RESOLUTION MODELS SHOWING THIS CONVECTION WEAKENING AS IT MOVES INTO THE WESTERN COUNTIES EARLY THIS MORNING. WILL MENTION SCATTERED THUNDER IN THE WEST EARLY THIS MORNING...WITH CHANCE POPS IN THE EAST. WILL ALSO MENTION FOG IN THE NORTHEAST COUNTIES EARLY...UNTIL WARM FRONT MOVES NORTH OF THE AREA. SURFACE PRESSURE GRADIENT TODAY INCREASES...WITH GOOD MIXING EXPECTED IN THE WARM SECTOR OVER THE AREA. AREA FORECAST SOUNDINGS SHOWING WINDS OF 40 TO 45 KNOTS AT 1000 FEET ABOVE GROUND LEVEL AT TIMES TODAY...WITH SUSTAINED WINDS IN THE 20 TO 25 KNOT RANGE. THE GUSTS WOULD MEET WIND ADVISORY CRITERIA...WITH THE SUSTAINED WINDS JUST BELOW. GIVEN THE WARM SECTOR PRESENCE...FEEL THAT MIXING OF THE GUSTS TO THE SURFACE WILL BE BORDERLINE GIVEN PARCEL TENDENCY TO MIX UPWARD. SO...WILL HOLD OFF ON A WIND ADVISORY FOR NOW...AND WILL MENTION WINDY WORDING IN FORECAST. AS FAR AS LATER TODAY AND TONIGHT GOES...AM NOT OVERLY OPTIMISTIC ABOUT SEVERE WEATHER. PRE FRONTAL TROUGH MOVES EASTWARD INTO LOWER MICHIGAN AND INDIANA BY 00Z SATURDAY...WITH COLD FRONT MOVING THROUGH THE FORECAST AREA. NOT A LOT OF CONVERGENCE SEEN WITH THE FRONT. IN ADDITION...MOST OF THE INSTABILITY IN AREA FORECAST SOUNDINGS ARE ABOVE 700MB CAP...SO WOULD NEED GOOD DEEP LAYER UPWARD MOTION TO REALIZE CAPE. GFS DOES SHOW A GOOD VORTICITY MAXIMUM OVER THE AREA AT 00Z SATURDAY...BUT NOT REFLECTED AS WELL ON OTHER MODELS. THERE IS A GOOD AMOUNT OF MEAN LAYER CAPE...AROUND 1500 TO 2000 J/KG BY LATE AFTERNOON. 0-6KM SHEAR OF 50 TO 60 KNOTS EXPECTED...WITH 0-1KM SHEAR OF 20 TO 30 KNOTS...QUITE STRONG. IF STORMS CAN GET GOING...SEVERE WEATHER WOULD BE POSSIBLE...WITH LINEAR MCS AND EMBEDDED SUPERCELLS POSSIBLE. SPC DAY 1 HAS AREA IN SLIGHT RISK. SO...WILL KEEP CHANCE POPS...BUT WILL REMOVE SEVERE WORDING UNTIL BETTER FEEL FOR CONVECTIVE INITIATION IS FOUND. BREAK IN THE ACTION LATER THIS EVENING UNTIL SATURDAY AFTERNOON. ECMWF AND GFS BOTH DEVELOP CONVECTION TO THE NORTHWEST BY 00Z SUNDAY...THEN DROP THE SURFACE BOUNDARY SOUTH ACROSS SOUTHERN WISCONSIN BY SUNDAY. SOME DIFFERENCES BETWEEN THE TWO MODELS WITH TIMING AND PLACEMENT OF CONVECTION...GENERALLY FOLLOWED ECMWF PER HPC DISCUSSIONS. 50 KNOT PLUS LOW LEVEL JET POINTS INTO AREA SATURDAY NIGHT. CAPE AND SHEAR VALUES IMPRESSIVE AGAIN DURING THIS TIME...WITH SPC DAY 2 HAVING MOST OF AREA IN SLIGHT RISK. GIVEN DIFFERENCES AMONG MODELS AND THEIR GENERALLY POOR HANDLING OF CONVECTION...WILL MAINTAIN CHANCE POPS IN THIS PERIOD. SURFACE BOUNDARY HANGS AROUND SOUTHERN WISCONSIN SUNDAY...WITH UNSTABLE AIRMASS AND DECENT WIND SHEAR REMAINING. KEPT CHANCE POPS HERE...WITH ANOTHER SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM SPC DAY 3 OUTLOOK IN THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... ACTIVE PATTERN CONTINUES THROUGH MOST OF THE WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE WITH PASSING SHORTWAVES AND SURFACE SYSTEMS. WILL MAINTAIN CHANCE POPS FOR MOST OF THIS PERIOD. && .AVIATION...BIGGEST PROBLEM TODAY WILL BE TURBULENCE WITH SUSTAINED GRADIENT SFC WINDS OF 20 TO 25 KTS AND GUSTS APPROACHING 40 KTS AT TIMES AHEAD OF SFC COLD FRONT...WITH 50KT WINDS AROUND 3500 FT. WINDS WILL EASE FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING WITH FRONTAL PASSAGE. EXPECT MAINLY VFR CIGS WITH LIGHT PCPN AND DEBRIS CLOUDS FROM EARLY LINE OF CONVECTION...WHICH IS WEAKENING AS IT APPROACHES FORECAST AREA AND SHOULD NOT POSE A PROBLEM. WILL ACCOUNT FOR POSSIBLE MVFR CIGS WITH UPDATES IF LOWER CIGS APPROACH TAF SITES. STRENGTH AND AREAL COVERAGE OF AFTERNOON CONVECTION WITH COLD FRONT A QUESTION WITH CAPPING OVER REGION SO WILL LEAN TOWARD SCT COVERAGE AND NO LOWER THAN MVFR CONDITIONS PER CLIMATOLOGY. && .MARINE...FRONT CONTINUES TO STRUGGLE NORTH UP THE LAKE...BUT MID- LAKE BUOY HAS GONE SRLY AS WELL AS RACINE AND THE NWS LAKESHORE SITE IN KENOSHA...SO CONFIDENT THAT TIGHTENING SFC GRADIENT WILL KEEP SCA NECESSARY FOR TODAY OVER THE NEARSHORE WATERS. MAY ADJUST START TIME AT ISSUANCE FOR NRN ZONES. GRADIENT SLACKENS AFTER 00Z AND WAVES SHOULD BE BELOW SCA LEVELS WITH OFFSHORE FLOW...SO CURRENT FRI EVENING/03Z SAT/END TIME LOOKS REASONABLE. IF WINDS ARE SLOWER TO EASE...CAN BE EXTENDED FOR LATER ISSUANCES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646. && SHORT/LONG TERM...WOOD AVIATION/MARINE...REM
Hazardous weather outlook, Jun 6, 6:15 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 AM CDT FRI JUN 6 2008 WIZ046-047-051-052-056>060-062>072-071115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 615 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG WINDS THIS MORNING WITH A WEAKENING LINE OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AT VARIOUS TIMES THROUGH THE PERIOD SATURDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER SATURDAY INTO SATURDAY NIGHT...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. LMZ643>646-071115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 615 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING FOR STRONG AND GUSTY SOUTH WINDS PRODUCING HIGH WAVES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS AT VARIOUS TIMES THROUGH THE PERIOD SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER SATURDAY INTO SATURDAY NIGHT...AND AGAIN ON SUNDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 6, 2:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 201 PM CDT FRI JUN 6 2008 WIZ046-047-051-052-056>060-062>072-062115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 201 PM CDT FRI JUN 6 2008 ...TORNADO WATCH NUMBER 474 IN EFFECT UNTIL 6 PM CDT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN... A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM FOR ROCK...FOND DU LAC...SHEBOYGAN...DODGE...WASHINGTON...OZAUKEE...JEFFERSON... WAUKESHA...MILWAUKEE...WALWORTH...RACINE...AND KENOSHA COUNTIES. AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS SOUTHEAST OF A LINE FROM BELOIT TO ELKHART LAKE. THESE SHOWERS AND STORMS WERE MOVING TO THE NORTHEAST AT ABOUT 50 MPH. THE ENVIRONMENT REMAINS FAVORABLE FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. ANY SEVERE THUNDERSTORMS WOULD BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO AROUND 70 MPH. SEVERE HAIL...GENERALLY TO WALNUT SIZE...AND A FEW TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...STRONG WIND GUSTS DUE TO A TIGHT PRESSURE GRADIENT WILL CONTINUE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. SOME GUSTS MAY REACH 40 TO 55 MPH. HIGH PROFILE VEHICLES SHOULD USE CAUTION. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAMERS
Local storm report, Jun 6, 2:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM NON-TSTM WND GST JANESVILLE ARPT(KJVL) 42.62N 89.03W
06/06/2008 M64 MPH ROCK WI AWOS
ASSOCIATED WITH STRONG PRESSURE GRADIENT WINDS.
&&
LAMERS/CFLocal storm report, Jun 6, 2:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL TWIN LAKES 42.52N 88.26W
06/06/2008 E0.25 INCH KENOSHA WI TRAINED SPOTTER
NUMEROUS REPORTS OF VERY STRONG WINDS AROUND THE TWIN
LAKES AREA FROM MULTIPLE SOURCES...INCLUDING SPOTTERS AND
LAW ENFORCEMENT. NO WIND SPEED ESTIMATES WERE GIVEN. THEY
SAID WINDS LASTED ABOUT 5 MINUTES...WITH SOME PEA SIZE
HAIL.
&&
LAMERS/CFLocal storm report, Jun 6, 2:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 1 S STURTEVANT 42.69N 87.90W
06/06/2008 RACINE WI TRAINED SPOTTER
REPORTED IN THE VICINITY OF STURTEVANT IN SOUTHERN RACINE
COUNTY.
&&
LAMERS/CFLocal storm report, Jun 6, 2:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL FONTANA 42.55N 88.58W
06/06/2008 E0.25 INCH WALWORTH WI LAW ENFORCEMENT
STRONG WINDS ALSO REPORTED.
&&
LAMERS/CFLocal storm report, Jun 6, 2:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 1 S WALWORTH 42.52N 88.60W
06/06/2008 M0.75 INCH WALWORTH WI TRAINED SPOTTER
&&
FRANKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:24 PM CDT | River Flood Watch | MKX | Kenosha | 9 hr |
| Jun 6, 5:55 AM CDT | River Flood Warning | MKX | Kenosha | 24 days |
| Jun 6, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 66 min |
| Jun 6, 1:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jun 6, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 27 min |
| Jun 6, 2:12 PM CDT | High Wind Warning | MKX | Rock | 4 hr |
| Jun 6, 2:12 PM CDT | Wind Advisory | MKX | Dodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 5 more | 4 hr |
| Jun 6, 2:16 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 25 min |
| Jun 6, 2:21 PM CDT | Tornado Warning | MKX | Walworth | 54 min |
| Jun 6, 2:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 37 min |
| Jun 6, 2:25 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 35 min |
| Jun 6, 2:27 PM CDT | Special Marine Warning | MKX | 19 min | |
| Jun 6, 2:39 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jun 6, 2:45 PM CDT | Tornado Warning | MKX | Kenosha, Racine | 46 min |
| Jun 6, 2:56 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 6, 3:03 PM CDT | Tornado Warning | MKX | Milwaukee, Waukesha | 31 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 27 min |
| Jun 6, 4:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 35 min |
| Jun 6, 5:00 PM CDT | Special Marine Warning | MKX | 90 min | |
| Jun 6, 6:30 PM CDT | Special Marine Warning | MKX | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.